MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION MICROKNIFE XL; UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)

BOSTON SCIENTIFIC CORPORATION MICROKNIFE XL; UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Model Number M00532810
Medical Device Problem Codes Mechanical Problem (1384); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/07/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to boston scientific corporation that a microknife xl was used during an endoscopic sphincterotomy (est) procedure performed on (b)(6) 2025.During the procedure, the wire does not come out even if you pull the handle.No further information has been obtained despite good faith efforts.There were no patient complications reported as a result of this event.This event has been deemed a reportable event based on the investigation finding of a wire kinked.Please see block h11 for full investigation details.
 
Additional Manufacturer Narrative
Block h6: imdrf device code a0406 captures the reportable investigation result of needle bent.Block h11: investigation results.The returned microknife xl was analyzed, and a visual and microscopic inspection found that the working length was kinked and the needle was bent.Functional test was performed, and the device was actuated, and the needle was able to extend and retract as intended.The customer provided a picture where was possible to observe the device being actuated and the needle was unable to extend, however, the device returned did not present the damage observed in the video.Dimensional test confirmed that the device was within specification.No other problems with the device were noted.The results of the analysis performed on the returned device found that the cutting wire was kinked.This problem could be caused by operational factors, the used technique for the device manipulation or by the interaction between the device and a hard surface.The investigation findings and all information available concludes the most probable root cause is an adverse event related to procedure.

Brand Name
MICROKNIFE XL
Common Device Name
UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
christina lam
300 boston scientific way
marlborough, MA 01752
9145716918
MDR Report Key23320215
Report Number3005099803-2025-05407
Device Sequence Number14691193
Product Code KNS
UDI-Device Identifier08714729172017
UDI-Public(01)08714729172017(17)270425(10)36376851
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K973826
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00532810
Device Catalogue NumberM00532810
Device Lot Number0036376851
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/11/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/26/2025
Initial Report FDA Received Date10/17/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/25/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown